MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 2/18/2025.D4 batch #940c24.B3: exact date is unk.Assumed first day of the month.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The analysis results found that the tlc10 device was received with the firing knob detached and with no reload present.No functional test could be performed due to the condition of the device.No conclusion could be reached as to what caused the firing knob to be dislodged.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: using a sterile technique, remove the instrument from the package.To avoid damage, do not flip the instrument into the sterile field.Return the firing knob to the original ¿return knob here¿ position and ensure a click is heard.The reload cannot be inserted unless the firing knob is in its original position.Separate the instrument halves by pulling open the alignment/locking lever.Pull upward on the gripping surface and unsnap the used reload from the cartridge fork.Properly discard the used reload.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 940c24, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during colectomy procedure; they had a tlc10 stapler disengage incorrectly.Got another stapler to complete the procedure.No surgical delay was reported.There was no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21403155
Report Number3005075853-2025-01252
Device Sequence Number12841447
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public(01)10705036003120(17)290331(10)940C24(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC10
Device Lot Number940C24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown